Alert archive / Minnesota / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 129, NWS Duluth, MN

July 25, 2012Cass County, Crow Wing County, Minnesota

NWS Duluth, MN issued this severe thunderstorm warning at Jul 25, 2012, 1:32 AM CDT for Cass County, Crow Wing County, Minnesota. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 25, 2012, 1:32 AM CDT (06:32 UTC)
Expired
Jul 25, 2012, 2:15 AM CDT
In force
43 min
Issued by
NWS Duluth, MN
Area
Storm-based polygon
Hail
0.75 in
Wind
65.0 mph

Counties Cass County, MN, Crow Wing County, MN

The radar

The Duluth radar (KDLH), 184 km from the middle of the area, began a volume at 06:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 24, 9:08 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 6.5 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2012-07-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1518 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2012-07-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 232 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1518 J/kg
Mixed-layer CIN
-135 J/kg
Mixed-layer LCL
877 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
232 m²/s²
0-3 km storm-relative helicity
392 m²/s²
Significant tornado parameter
1.2
Supercell composite
17.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

363 
WUUS53 KDLH 250632
SVRDLH
MNC021-035-250715-
/O.NEW.KDLH.SV.W.0129.120725T0632Z-120725T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DULUTH MN
132 AM CDT WED JUL 25 2012

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN CASS COUNTY IN NORTH CENTRAL MINNESOTA...
  NORTHWESTERN CROW WING COUNTY IN EAST CENTRAL MINNESOTA...

* UNTIL 215 AM CDT

* AT 129 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
  TO 65 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 10 MILES NORTHWEST OF PARK RAPIDS... TO NEAR DEER CREEK...
  MOVING EAST AT 50 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY THESE   
  DAMAGING WINDS.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WALKER...TEN MILE LAKE...POPLAR AND OSHAWA AROUND 200 AM CDT.
  LEADER...HACKENSACK AND BACKUS AROUND 205 AM CDT.
  WHIPHOLT AND PHEASANT LAKE AROUND 210 AM CDT.
  PONTORIA...WOMAN LAKE...JENKINS AND PEQUOT LAKES AROUND 215 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
GET OFF AREAS LAKES IMMEDIATELY AND SEEK SHELTER ON SHORE IN A STURDY
BUILDING.

&&

LAT...LON 4680 9480 4681 9478 4682 9467 4710 9468
      4711 9466 4709 9419 4662 9425 4632 9443
      4630 9455 4635 9466 4634 9473 4640 9479
TIME...MOT...LOC 0629Z 277DEG 41KT 4704 9510 4668 9517
          4636 9535
WIND...HAIL 65MPH 0.75IN

$$
 MILLER
2 follow-up statements
939 
WWUS53 KDLH 250642
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
142 AM CDT WED JUL 25 2012

MNC021-035-250715-
/O.CON.KDLH.SV.W.0129.000000T0000Z-120725T0715Z/
CROW WING MN-CASS MN-
142 AM CDT WED JUL 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
CASS AND NORTHWESTERN CROW WING COUNTIES UNTIL 215 AM CDT...

AT 142 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUE TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DAMAGING WINDS UP TO 65 MPH.  THESE STORMS WERE LOCATED ALONG A 
LINE EXTENDING FROM 7 MILES NORTHEAST OF PARK RAPIDS TO MENAHGA TO 
WADENA...MOVING EAST AT 45 MPH. PENNY SIZE HAIL MAY ALSO ACCOMPANY 
THESE DAMAGING WINDS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  POPLAR...OSHAWA AND ESTERDY AROUND 200 AM CDT.
  TEN MILE LAKE...LEADER AND HACKENSACK AROUND 205 AM CDT.
  WHIPHOLT...PHEASANT LAKE...CASINO AND BACKUS AROUND 210 AM CDT.
  PINE RIVER...CHICKAMAW BEACH...PONTORIA AND PILLAGER AROUND 215 AM
  CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4680 9480 4681 9478 4682 9467 4710 9468
      4711 9466 4709 9419 4662 9425 4632 9443
      4630 9455 4635 9466 4634 9473 4640 9479
TIME...MOT...LOC 0642Z 277DEG 41KT 4700 9493 4672 9496
          4638 9508
WIND...HAIL 60MPH 0.75IN

$$
 MILLER
996 
WWUS53 KDLH 250656
SVSDLH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
156 AM CDT WED JUL 25 2012

MNC021-035-250715-
/O.CON.KDLH.SV.W.0129.000000T0000Z-120725T0715Z/
CROW WING MN-CASS MN-
156 AM CDT WED JUL 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN
CASS AND NORTHWESTERN CROW WING COUNTIES UNTIL 215 AM CDT...

AT 155 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF AKELEY TO 7 MILES NORTHEAST OF
NIMROD TO ALDRICH...MOVING EAST AT 50 MPH. PENNY SIZE HAIL MAY ALSO
ACCOMPANY THESE DAMAGING WINDS.

SEVERE THUNDERSTORMS WILL BE NEAR...
  POPLAR...OSHAWA AND ESTERDY AROUND 200 AM CDT.
  WALKER...TEN MILE LAKE AND LEADER AROUND 205 AM CDT.
  PHEASANT LAKE...HACKENSACK...CASINO AND BACKUS AROUND 210 AM CDT.
  JENKINS...PEQUOT LAKES...PONTORIA AND PILLAGER AROUND 215 AM CDT.

AREAS BETWEEN POPLAR...BACKUS AND PINE RIVER ARE ESPECIALLY AT RISK 
FOR SEEING WIND GUSTS UP TO 75 MPH.  TAKE SHELTER NOW!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS IF YOU ARE IN
THE PATH OF THIS STORM. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4680 9480 4681 9478 4682 9467 4710 9468
      4711 9466 4709 9419 4662 9425 4632 9443
      4630 9455 4635 9466 4634 9473 4640 9479
TIME...MOT...LOC 0655Z 279DEG 44KT 4706 9478 4670 9470
          4641 9485
WIND...HAIL 70MPH 0.75IN

$$
 MILLER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 11:41 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Jul 24, 11:41 PM CDT, 1 hour 51 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
1141 PM CDT TUE JUL 24 2012

.AVIATION...07/25/06Z ISSUANCE...
CONDITIONS DETERIORATING TO IFR IN AREAS OF HEAVY RAIN AND
THUNDERSTORMS. CONDITIONS AGAIN IMPROVING TO LOW-END VFR WITH
SCATTERED MVFR IN SHOWERS LATE WEDNESDAY MORNING...THEN VFR WITH
SCATTERED CLOUDS AND ISOLATED SHOWERS WEDNESDAY EVENING.

&&

.PREV DISCUSSION... /ISSUED 719 PM CDT TUE JUL 24 2012/

UPDATE...
SPREAD THE ONSET OF RAIN NORTHWARD AND EASTWARD A COUPLE OF HOURS
EARLIER THIS EVENING...ESPECIALLY SOUTH OF DULUTH.

SHORT TERM...
A VIGOROUS BUT SHALLOW BACK-DOOR COLD FRONT IS SPREADING A COOL MARINE
AIR MASS TOWARD THE SOUTHWEST. THE MARINE FRONT...CLEARLY VISIBLE
ON RADAR...HAS REACHED AITKIN...MILLE LACS LAKE...JUST NORTH OF
HINCKLEY...AND THE SAND HILLS NEAR HAYWARD. EXPECTED MID-LEVEL
MOISTURE INFLOW IS BEING FORCED UP OVER THE NOSE OF THIS MARINE
FRONT...CAUSING RAIN AND IMBEDDED THUNDERSTORMS TO DEVELOP A
COUPLE OF HOURS EARLY THIS EVENING. NO INFORMATION IS YET
AVAILABLE AS TO WHERE THE HEAVIEST RAIN WILL ULTIMATELY DEVELOP.

PREV DISCUSSION... /ISSUED 315 PM CDT TUE JUL 24 2012/

SHORT TERM...THROUGH WEDNESDAY NIGHT.

WEAK UPPER RIDGING OVER THE CWA...WEAK SURFACE HIGH...AND THE
SOUTHERLY POSITION OF THE SURFACE FRONT HAS LED TO DRY CONDITIONS
ACROSS THE CWA THIS AFTERNOON.

CONDITIONS WILL BE CHANGING TONIGHT AS A SHORTWAVE MOVES IN FROM THE
WEST...THE WARM FRONT LIFTS NORTH ALONG WITH STRONG WAA/FGEN
FORCING. THE MODELS HAVE ALL SHIFTED OR REMAINED NORTHERLY WITH
THEIR AREA OF MAX RAINFALL TONIGHT. THE GFS/GEM/12Z NAM ALL ARE
RELATIVELY CLOSE HAVING THE MAX QPF FROM THE WALKER/GRAND RAPIDS
AREAS...EAST NORTHEAST THROUGH THE IRON RANGE/BORDER REGION TO THE
ARROWHEAD. THIS IS QUITE THE CHANGE FROM 24 HOURS AGO. HOWEVER...A
QUICK LOOK AT THE 18Z NAMS SHOWS A SOUTHWARD SHIFT IN THE EXPECTED
TRACK OF THE DEVELOPING MCS TONIGHT...PUTTING DULUTH IN A WEST TO
EAST BULLSEYE OF HEAVY RAIN TONIGHT. WE WILL NOT ALTER OUR FLASH
FLOOD WATCH BASED ON THIS RUN...BUT EVENING AND OVERNIGHT SHIFTS
WILL HAVE TO WATCH TONIGHT'S DEVELOPING CONVECTION CLOSELY AND
ISSUE ANY NEEDED HEADLINES NECESSARY.

AS THE SHORTWAVE MOVES IN TONIGHT...AND THE LOW LEVEL JET
DEVELOPS...THE WARM FRONT WILL MOVE NORTH. 925-850MB WAA IS QUITE
IMPRESSIVE ALONG WITH FGEN FORCING. PWAT VALUES ARE FORECAST
AROUND 2 INCHES TONIGHT...SO THERE WILL BE PLENTY OF MOISTURE TO
WORK WITH. HEAVY RAIN WILL BE A THREAT TONIGHT WITH STRONG FORCING
AND HIGH MOISTURE...BUT WE'VE BEEN RATHER DRY OVER MUCH OF THE
CWA. THIS SYSTEM IS MORE PROGRESSIVE...AND THE HIGH RESOLUTION
MODELS CONFIRM IN THEIR SIMULATED REFLECTIVITY. MODEL QPF FROM THE
GFS/GEM/NAM ALL HAVE 3 INCH BULLSEYES IN SPOTS THROUGH 18Z
WED...MAINLY ACROSS THE FAR NORTH-NORTHEAST ZONES(EXCEPT THE 18Z
NAM WHICH IS FURTHER SOUTH). THE ECMWF CONTINUES TO BE MUCH
LIGHTER...WITH AMOUNTS TO 1.3 INCHES IN EASTERN MINNESOTA BY 18Z
WED. SOME LOCALIZED HIGHER RAINFALL WILL BE POSSIBLE. FLASH FLOOD
GUIDANCE IS RATHER HIGH FOR MOST AREAS...3.5 INCHES PER HOUR IN
THE NORTH WHERE THE HEAVIEST RAIN IS EXPECTED. WE WILL BE ISSUING
A FLASH FLOOD WATCH FOR THE HIGHER TERRAIN ALONG THE NORTH
SHORE...COASTAL LAKE AND COOK COUNTIES...WHICH IS MORE PRONE TO
FLOODING DUE TO THE TERRAIN. AS MENTIONED ABOVE...AREAS MAY HAVE
TO BE ADDED TO THIS INITIAL WATCH WITH LATER UPDATES.

THE SURFACE LOW/UPPER TROUGH WILL CONTINUE EAST ON WEDNESDAY...AND
OVERNIGHT CONVECTION SHOULD DIMINISH IN THE MORNING FROM WEST TO
EAST. HOWEVER...WE WILL CONTINUE WITH SOME POPS INTO THE AFTERNOON
DUE TO SEVERAL FEATURES STILL TO AFFECT THE CWA. ANOTHER SHORTWAVE
IN THIS ZONAL FLOW AND LOW LEVEL CONVERGENCE AHEAD OF A WEAKER
SURFACE TROUGH WILL IMPACT THE CWA. SEVERE STORMS COULD DEVELOP IN
PORTIONS OF THE SOUTHERN CWA WHERE AND IN THE WEST ALONG THE SURFACE
TROUGH. TEMPS SHOULD BE QUITE VARIABLE ACROSS THE NORTHLAND ON
WEDNESDAY DUE THICKER CLOUD COVER/RAIN THAT WILL STILL OCCUR IN THE
MORNING OVER NORTHEAST MINNESOTA. FAR SOUTHERN/WESTERN AREAS SHOULD
SEE SOME CLEARING ALLOWING TEMPS TO CLIMB INTO THE EIGHTIES. ALOT
WILL DEPEND ON THE SPEED AT WHICH CLOUDS THIN/CLEAR AND THE RAIN
ENDS.

THE DEEPER UPPER TROUGH/LOW WILL DROP TOWARD NORTHERN MINNESOTA BY
12Z THU. WE WILL DIMINISH POPS IN THE SOUTH WEDNESDAY NIGHT...BUT
KEEP SOME HIGHER VALUES IN THE FAR NORTH.

LONG TERM THURSDAY THROUGH MONDAY.

THE PERIOD WILL BEGIN WITH A SHORTWAVE DROPPING OUT OF SOUTHWESTERN
ONTARIO THURSDAY MORNING TO OVER LAKE SUPERIOR THURSDAY EVENING. THE
LOW CONVECTIVE TEMPERATURES IN THE NORTHWEST FLOW AND LOW
TEMPERATURES ALOFT SHOULD RESULT IN PLENTY OF CLOUD COVER...WHICH
WILL KEEP TEMPERATURES ON THE COOL SIDE. SHOWERS ARE LIKELY ACROSS
MUCH OF THE FA THROUGH THE LATE AFTERNOON...AND THERE MAY BE SOME
THUNDERSTORMS. THE PCPN SHOULD TAPER OFF THURSDAY NIGHT...BUT COULD
HANG ON LINGER PAST MIDNIGHT. HIGH PRESSURE SHOULD THEN PROVIDE THE
NORTHLAND WITH MORE SUNNY WEATHER FRIDAY AND SATURDAY. FRIDAY
TEMPERATURES SHOULD BE NEAR NORMAL...AND THERE SHOULD BE SOME CLOUDS
AND A FEW SHOWERS DUE TO THE NORTHERLY FLOW. AND SATURDAY WILL BE
WARMER AND SUNNY AS SOUTHERLY WINDS REDEVELOP IN THE WAKE OF THE
PASSING HIGH PRESSURE. SHOWERS AND THUNDERSTORMS ARE POSSIBLE THE
SECOND HALF OF THE WEEKEND AND INTO EARLY NEXT WEEK.

&&

.POINT TEMPS/POPS...
DLH  63  73  61  73 /  80  70  20  70
INL  59  82  59  73 /  70  60  50  60
BRD  67  84  63  77 /  90  60  20  60
HYR  66  79  61  78 /  70  70  20  60
ASX  64  74  61  76 /  80  80  20  60

&&

.DLH WATCHES/WARNINGS/ADVISORIES...
MN...FLASH FLOOD WATCH FROM 4 AM CDT WEDNESDAY THROUGH WEDNESDAY
     AFTERNOON FOR MNZ020-021.

WI...NONE.
LS...NONE.
&&

SHORT TERM...EOM
AVIATION...EOM
Hazardous weather outlook, Jul 24, 8:41 PM CDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DULUTH MN
841 PM CDT TUE JUL 24 2012

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-251030-
KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE-
NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE-
SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA-
SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN-
CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON-
BURNETT-WASHBURN-SAWYER-PRICE-
841 PM CDT TUE JUL 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND
NORTHWEST WISCONSIN.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL CONTINUE TO DEVELOP AND SPREAD NORTHEASTWARD
ACROSS THE ENTIRE AREA THIS EVENING AND CONTINUE OVERNIGHT. FOR
ALL AREAS EXCEPT FOR THE MINNESOTA ARROWHEAD...SOME OF THE STORMS
MAY BE SEVERE. THE MAIN THREAT IS LARGE HAIL AND STRONG DAMAGING
WINDS. THERE IS ALSO A THREAT OF HEAVY RAIN. A FLASH FLOOD WATCH
HAS BEEN ISSUED FOR THE HIGHER TERRAIN OF THE NORTH SHORE.
DEPENDING UPON WHERE THE HEAVIEST THUNDERSTORMS SET UP LATER THIS
EVENING... THE FLASH FLOOD WATCH COULD BE ENLARGED.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAVY RAIN WILL CONTINUE TO BE POSSIBLE ACROSS FAR EASTERN
MINNESOTA AND A PORTION OF FAR NORTHERN WISCONSIN WEDNESDAY MORNING.
THUNDERSTORMS WILL BE POSSIBLE THROUGH THE DAY...AND SOME COULD BE
SEVERE IN THE AFTERNOON AND EVENING...ROUGHLY SOUTH AND WEST OF A
LINE FROM INTERNATIONAL FALLS...TO AITKIN TO PHILLIPS. LARGE HAIL
AND DAMAGING WINDS WILL BE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND LATER
TONIGHT.

LSZ121-140>148-251030-
BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN-
GRAND MARAIS TO TACONITE HARBOR MN-
TACONITE HARBOR TO SILVER BAY HARBOR MN-
SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN-
DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI-
SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI-
841 PM CDT TUE JUL 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

THUNDERSTORMS WILL DEVELOP AND SPREAD ACROSS WESTERN LAKE SUPERIOR
THIS EVENING. SOME OF THE STORMS COULD BE SEVERE OVER THE WATERS
AROUND THE DULUTH AND SUPERIOR AREAS. THE MAIN THREAT IS LARGE
HAIL AND STRONG THUNDERSTORM WINDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY THROUGH FRIDAY...AND
AGAIN SUNDAY THROUGH MONDAY.

EOM

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS:
HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)

In the hours before

Special weather statement, Jul 25, 12:39 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1239 AM CDT WED JUL 25 2012

MNZ038-WIZ006-250630-
BURNETT-PINE-
1239 AM CDT WED JUL 25 2012

...A DEVELOPING THUNDERSTORM IS MOVING INTO THE TRADE LAKE AREA...

AT 1235 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 6 MILES WEST OF GRANTSBURG...MOVING
EAST AT 25 MPH.

THIS STORM IS CAPABLE OF PRODUCING HALF INCH DIAMETER HAIL...WIND
GUSTS UP TO 35 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...BRIEF
HEAVY DOWNPOURS OF HALF AN INCH OF RAIN WITHIN A HALF HOUR...

* THE THUNDERSTORM WILL BE NEAR...
  GRANTSBURG AND BRANSTAD BY 1250 AM...
  TRADE RIVER BY 1255 AM...
  ALPHA BY 100 AM...
  TRADE LAKE AND FOUR CORNERS BY 105 AM...
  FALUN BY 110 AM...
  SIREN AND WEBSTER BY 125 AM...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4565 9289 4572 9287 4573 9292 4596 9291
      4591 9219 4572 9224 4572 9252 4565 9252
      4564 9254 4564 9288

EOM
Special weather statement, Jul 25, 12:45 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1245 AM CDT WED JUL 25 2012

MNZ025-033-034-250600-
CROW WING-NORTH CASS-SOUTH CASS-
1245 AM CDT WED JUL 25 2012

...STRONG TO SEVERE THUNDERSTORMS MOVING TOWARD SOUTHERN CASS AND
CROW WING COUNTIES...

AT 1242 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG TO SEVERE THUNDERSTORMS FROM PELICAN RAPIDS TO
NORTHEAST OF DETROIT LAKES...MOVING EAST AT 40 MPH.

THESE STORMS ARE EXPECTED TO REACH SOUTHERN CASS COUNTY IN THE
LEADER AND PINE RIVER AREAS BETWEEN 155 AND 130 AM CDT AND WILL BE
CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 60 MPH AS WELL AS PENNY
SIZE HAIL AND CONTINUOUS CLOUD TO GROUND LIGHTNING...

PEOPLE SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD
SEVERE WEATHER THREATEN. STAY TUNED TO NOAA WEATHER
RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR
LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER
SITUATION.

LAT...LON 4680 9480 4682 9467 4696 9467 4691 9382
      4615 9392 4615 9436 4624 9440 4628 9435
      4631 9440 4632 9447 4630 9455 4635 9466
      4634 9473 4640 9479

 MILLER
Special weather statement, Jul 25, 12:49 AM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
1249 AM CDT WED JUL 25 2012

MNZ018-025-026-250600-
NORTH CASS-NORTH ITASCA-SOUTH ITASCA-
1249 AM CDT WED JUL 25 2012

...STRONG THUNDERSTORMS AFFECTING WALKER...LEECH LAKE AND LAKE
WINNIBIGOSHISH...

AT 1247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LEECH LAKE...MOVING EAST AT 35 MPH.

THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...WIND GUSTS UP TO
30 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...

LOCATIONS IMPACTED INCLUDE...
  PORTAGE LAKE...       SUGAR LAKE...         BREVIK...
  SIX MILE LAKE...      FEDERAL DAM...        BOY RIVER...
  BENA...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4740 9468 4741 9467 4742 9444 4752 9442
      4764 9397 4705 9392 4703 9468

 MILLER
Special weather statement, Jul 25, 1:07 AM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
107 AM CDT WED JUL 25 2012

MNZ018-025-026-250630-
NORTH CASS-NORTH ITASCA-SOUTH ITASCA-
107 AM CDT WED JUL 25 2012

...STRONG THUNDERSTORMS WITH NEARLY CONTINUOUS LIGHTNING CONTINUE TO
AFFECT AREAS FROM LEECH LAKE TO LAKE WINNIBIGOSHISH...

AT 105 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS BETWEEN LEECH LAKE AND CASS LAKE...
MOVING EAST AT 35 MPH.

THESE STORMS WILL PRODUCE NEARLY CONTINUOUS CLOUD TO GROUND LIGHTING
AND TORRENTIAL DOWNPOURS... AS WELL AS PEA SIZE HAIL...AND WIND
GUSTS UP TO 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  PORTAGE LAKE...       SUGAR LAKE...         FEDERAL DAM...
  BOY LAKE...           LAKE WINNIBIGOSHISH...
  BOY RIVER...          BENA...               SIX MILE LAKE...
  LAKE WINNIBIGOSHISH...                      BOY RIVER...
  MUD LAKE...           BALL CLUB...          TOBIQUE...

STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN
A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4711 9467 4740 9468 4741 9467 4742 9444
      4749 9442 4759 9396 4706 9386 4700 9467
      4710 9468

 MILLER

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 12:45 AM CDTSpecial Weather StatementDLHCrow Wing15 min
Jul 25, 12:49 AM CDTSpecial Weather StatementDLHCass11 min
Jul 25, 1:07 AM CDTSpecial Weather StatementDLHCass23 min
Jul 25, 1:40 AM CDTSpecial Weather StatementDLHCass20 min
Jul 25, 2:04 AM CDTSpecial Weather StatementDLHItasca11 min
Jul 25, 2:07 AM CDTSevere Thunderstorm WarningDLHCass, Crow Wing38 min
Jul 25, 2:20 AM CDTSpecial Weather StatementDLHItasca25 min
Jul 25, 2:43 AM CDTSevere Thunderstorm WarningDLHAitkin, Cass, Crow Wing, Itasca32 min
Jul 25, 2:47 AM CDTSpecial Weather StatementDLHKoochiching13 min
Jul 25, 3:15 AM CDTSevere Thunderstorm WarningDLHAitkin, Carlton, Saint Louis30 min
Jul 25, 3:30 AM CDTSpecial Weather StatementDLHSaint Louis15 min
Jul 25, 3:51 AM CDTSpecial Weather StatementDLHCarlton24 min
Jul 25, 4:16 AM CDTSpecial Weather StatementDLHLake14 min
Jul 25, 6:43 PM CDTSpecial Weather StatementDLHKoochiching17 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.